MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HIP CORE 2 INSTR CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US HIP CORE 2 INSTR CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES
Model Number 2611-20-000
Medical Device Problem Codes Break (1069); Crack (1135); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2022 the spd department at north chicago va (ucn 400422) denied the delivery of six trays.The hospital staff observed damage on the brackets which hold the instruments in place within the graphic cases as well as the general condition of the plastic tray inserts.This issue was identified on june 3rd and replacement trays were delivered on june 6th for the case that was scheduled on june, 8th.Consultant confirmed that there was no impact or delay in surgical schedule due to this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received.Indicated that, some of the plastic inserts had holes and discoloration, due to what appeared to be some sort of ink transference.As well as, the epoxy coating on the metal pieces that protrude from the tray inserts to hold the instruments in place was cracked/peeling and pulling apart or had completely broken off.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the device associated with this report was returned for analysis.Visual inspection found the device had a few metal inserts coting peeling.Additionally, the device was found with cracks and broken pieces at its tray components.The reported condition was confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
HIP CORE 2 INSTR CASE COMPLETE
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14855369
Report Number1818910-2022-12015
Device Sequence Number12153240
Product Code FSM
UDI-Device Identifier10603295149200
UDI-Public10603295149200
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2611-20-000
Device Catalogue Number261120000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/01/2022
07/07/2022
08/01/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/05/2022
07/12/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANAL REAMER 14MM BULLET TIP; HIP CORE INSTRUMENT BOT TRAY; HIP CORE INSTRUMENT MID TRAY; HIP CORE INSTRUMENT TOP TRAY; HIP CORE REAMER TRAY
Patient SexUnknown